Article

Indinavir-associated toxicity mimicking urinary tuberculosis in a patient with AIDS

Nephrology Department, State University of Londrina, Londrina, PR, Brazil.
The Brazilian journal of infectious diseases: an official publication of the Brazilian Society of Infectious Diseases (Impact Factor: 1.1). 03/2008; 12(1):99-100. DOI: 10.1590/S1413-86702008000100021
Source: PubMed

ABSTRACT This case reported to a patient with AIDS who presented persistent sterile leukocyturia and hematuria, lower back pain, bladder suffering symptoms, and renal papillary necrosis which were thought to be secondary to urinary tuberculosis but were demonstrated to be indinavir-associated side effects. The intention of this report is to remind medical professionals involved in the care of HIV+ patients of this possible association in order to avoid unnecessary investigation and to stress the need of careful periodical assessment of renal function and urinalysis in patients treated with indinavir.

0 Followers
 · 
73 Views
  • Source
    [Show abstract] [Hide abstract]
    ABSTRACT: In a short span of two and a half decades, HIV/AIDS has emerged as second largest killer disease that has affected mankind. The triple drug antiretroviral therapy (ART) has ensured a reasonably good quality of life to HIV infected individuals. Human immunodeficiency virus (HIV) infection is associated with several opportunistic infections/malignancies that may be life threatening and need quick intervention by health care workers. These emergencies could be related to opportunistic infections that are seen at presentation or that occur as the immune system gets weaker, or may bedue to HIV itself per se. The emergencies could also result from use of antiretroviral drugs like lactic acidosis, pancreatitis, bone marrow suppression and may include the immune reconstitution syndromes. The emergencies due to the opportunistic conditions and HIV per se had been dealt with in detail in the part 1, and this part describes various emergencies that could be encountered due to the administration of the anti retroviral treatment. Some patients may present due to emergencies as a result of co-administration of antiretroviral drugs with drugs used for treatment of some opportunistic infections like ATT etc.
    The Journal of the Association of Physicians of India 11/2008; 56:783-6.

Preview

Download
0 Downloads
Available from